Alert archive / West Virginia / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Dec 21, 2008, 4:06 AM EST for 4 counties in Kentucky; 19 counties in West Virginia; 9 counties in Ohio. It took effect at Dec 21, 2008, 2:42 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 4:06 AM EST (09:06 UTC)
- In effect from
- Dec 21, 2008, 2:42 PM EST
- Expired
- Dec 22, 2008, 12:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Charleston, WV
All 32 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 210906 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 406 AM EST SUN DEC 21 2008 OHZ066-067-211015- /O.CAN.KRLX.WW.Y.0014.000000T0000Z-081221T0900Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 406 AM EST SUN DEC 21 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ALLOWED THE WINTER WEATHER ADVISORY TO EXPIRE AT 4 AM. WITH THE PRECIPITATION OUT OF THE AREA AND THE AIR GETTING COLDER...THE THREAT FOR FREEZING RAIN IS OVER. HOWEVER...IT WILL TURN COLDER TODAY AND THEN MUCH COLDER TONIGHT. THERE WILL BE NOTHING MORE THAN A FEW SNOW SHOWERS OR FLURRIES AROUND THIS MORNING AND AGAIN TONIGHT. $$ WVZ046-047-211715- /O.NEW.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/ /O.EXT.KRLX.WW.Y.0014.000000T0000Z-081221T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 406 AM EST SUN DEC 21 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. SPOTTY LIGHT RAIN AND DRIZZLE THIS MORNING WILL BECOME SPOTTY LIGHT FREEZING RAIN AND DRIZZLE FOR A BRIEF PERIOD NEAR DAWN...AS MUCH COLDER AIR CHARGING IN FROM THE WEST CAUSES TEMPERATURES TO PLUMMET QUICKLY BELOW FREEZING. PATCHES OF ICE CAN FORM QUICKLY. SNOW WILL THEN BRING A COATING TO A QUICK INCH OR TWO TO THE AREA AFTER DAYBREAK THIS MORNING...EVEN LOCALLY CLOSE TO THREE INCHES ON HIGHER WINDWARD SLOPES. IT WILL BECOME VERY WINDY AND COLD TONIGHT AND REMAIN SO INTO MONDAY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 TO 45 MPH WILL ACCOMPANY TEMPERATURES FALLING INTO THE SINGLE DIGITS EITHER SIDE OF ZERO...LOWEST ACROSS THE HIGHEST TERRAIN. THIS WILL CREATE WIND CHILL INDICES OF 5 BELOW TO 20 BELOW...EVEN LOWER ACROSS THE HIGHEST PEAKS...TONIGHT AND MONDAY MORNING A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN... SLEET...OR SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TRM
5 follow-up statements
000 WWUS41 KRLX 211408 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 908 AM EST SUN DEC 21 2008 WVZ046-047-212100- /O.CAN.KRLX.WW.Y.0014.000000T0000Z-081221T1700Z/ /O.CON.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 908 AM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THIS MORNING...BUT A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY. A STRONG COLD FRONT PUSHED THROUGH THIS MORNING...WHICH CHANGED RAIN TO SNOW. ADDITIONAL SNOW AMOUNTS THIS MORNING WILL BE VERY LIGHT...SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...IT WILL BECOME VERY WINDY AND COLD THIS EVENING AND REMAIN SO INTO MONDAY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 TO 45 MPH WILL ACCOMPANY TEMPERATURES FALLING INTO THE SINGLE DIGITS EITHER SIDE OF ZERO...LOWEST ACROSS THE HIGHEST TERRAIN. THIS WILL CREATE WIND CHILL INDICES OF 5 BELOW TO 20 BELOW...EVEN LOWER ACROSS THE HIGHEST PEAKS...TONIGHT AND MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 211707 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1207 PM EST SUN DEC 21 2008 WVZ046-047-212100- /O.CON.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1207 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY. AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...IT WILL BECOME VERY WINDY AND COLD THIS EVENING AND REMAIN SO INTO MONDAY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL ACCOMPANY TEMPERATURES FALLING INTO THE SINGLE DIGITS EITHER SIDE OF ZERO...LOWEST ACROSS THE HIGHEST TERRAIN. THIS WILL CREATE WIND CHILL INDICES OF 5 BELOW TO 20 BELOW...EVEN LOWER ACROSS THE HIGHEST PEAKS...TONIGHT AND MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 211942 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 242 PM EST SUN DEC 21 2008 WVZ035>038-220400- /O.EXB.KRLX.WC.Y.0003.081222T0400Z-081222T1400Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 242 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST MONDAY. AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THIS EVENING THROUGH EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE TEENS...AND EVEN INTO THE SINGLE DIGITS FOR THE HIGHER TERRAIN. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 15 BELOW LATE TONIGHT AND EARLY MONDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ046-047-220400- /O.CON.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 242 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST MONDAY. AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THIS EVENING THROUGH EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE TEENS AND INTO THE SINGLE DIGITS OVERNIGHT. THE HIGHEST TERRAIN WILL EVEN EVENTUALLY REACH BELOW ZERO. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 10 BELOW TO 20 BELOW LATER THIS EVENING THROUGH MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 220240 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 940 PM EST SUN DEC 21 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-016>020- 028>032-039-040-221045- /O.EXA.KRLX.WC.Y.0003.081222T0400Z-081222T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 940 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE TEENS...AND EVEN INTO THE SINGLE DIGITS FOR THE HIGHER TERRAIN. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 15 BELOW THROUGH EARLY MONDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ046-047-221045- /O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 940 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE TEENS AND INTO THE SINGLE DIGITS OVERNIGHT. THE HIGHEST TERRAIN WILL EVEN EVENTUALLY REACH BELOW ZERO. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 10 BELOW TO 20 BELOW THROUGH MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ035>038-221045- /O.CON.KRLX.WC.Y.0003.081222T0400Z-081222T1400Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 940 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE TEENS...AND EVEN INTO THE SINGLE DIGITS FOR THE HIGHER TERRAIN. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 15 BELOW THROUGH EARLY MONDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 220851 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 351 AM EST MON DEC 22 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-016>020- 028>032-039-040-221400- /O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 351 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. AN ARCTIC AIR MASS IS OVER THE REGION...WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND 20 TO 30 MPH WILL CONTINUE THROUGH EARLY THIS MORNING. TEMPERATURES WILL BE THE TEENS... AND EVEN IN THE SINGLE DIGITS FOR THE HIGHER TERRAIN. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 15 BELOW THROUGH EARLY THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ046-047-221700- /O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 351 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. AN ARCTIC AIR MASS IS OVER THE REGION...WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND 20 TO 30 MPH WILL CONTINUE THROUGH THIS MORNING. TEMPERATURES WILL BE IN THE TEENS AND INTO THE SINGLE DIGITS. THE HIGHEST TERRAIN COULD SEE TEMPERATURES BELOW ZERO. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 10 BELOW TO 15 BELOW THROUGH THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ035>038-221400- /O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1400Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 351 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. AN ARCTIC AIR MASS IS OVER THE REGION...WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND 25 TO 30 MPH WILL CONTINUE THROUGH THIS MORNING. TEMPERATURES WILL BE IN THE TEENS...AND EVEN INTO THE SINGLE DIGITS FOR THE HIGHER TERRAIN. THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 10 BELOW THROUGH EARLY MONDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Dec 21, 3:43 AM EST, 23 minutes earlier.
Area forecast discussion, Dec 21, 3:43 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EST SUN DEC 21 2008
.SYNOPSIS...
AN ARCTIC FRONT CHARGES THROUGH THE AREA MIDDAY TODAY...WITH MUCH
COLDER AIR FOR SUNDAY NIGHT AND MONDAY. THE NEXT SYSTEM MOVES
ACROSS TUESDAY NIGHT THROUGH WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE CENTER AND COLD FRONT MOVING THROUGH THE AREA AT THIS
TIME. SYSTEM PIVOTING NE AS PRESSURE RISES SURGE INTO SOUTHERN HALF
OF FORECAST AREA. SYSTEM HAS NOT YET PHASED...SO PRECIPITATION WITH
SOUTHERN STREAM COMPONENT OF SYSTEM JUST DID GRAZE SOUTHEAST PORTION
OF FORECAST AREA. LOW PRESSURE CENTER SOMEWHERE BETWEEN MGW AND PIT
AT THIS TIME AND MOVING NORTH...SYSTEM WILL BE THROUGH THE AREA BY
12Z. ARCTIC FRONT SHOULD FOLLOW MIDDAY AND EARLY AFTERNOON.
WINTER WEATHER ADVISORY EXPIRES AT THIS TIME FOR INTERIOR SOUTHEAST
OHIO WITH NO PRECIPITATION THERE AND COLD AIR ARRIVING ALOFT ENDING
ANY CHANCE FOR FREEZING RAIN. FREEZING RAIN REMAINS A THREAT FOR
JUST A LITTLE LONGER IN THE NORTHERN MOUNTAINS FOLLOWED BY A LITTLE
SNOW AND A QUICK FREEZE. WILL KEEP WINTER WEATHER ADVISORY GOING
FOR POCAHONTAS AND RANDOLPH AND ISSUE WIND AND WIND CHILL ADVISORIES
FOR THESE SAME TWO COUNTIES FOR TONIGHT AND MONDAY MORNING.
STRONGEST WINDS WILL OCCUR BEHIND THE ARCTIC FRONT LATER THIS
AFTERNOON THROUGH TONIGHT AND LOWEST TEMPERATURES WILL BE LATE
TONIGHT INTO MONDAY MORNING SO THIS IS WHEN WIND CHILLS GET LOWEST.
WRAP AROUND LOW LEVEL MOISTURE AND SLIGHTLY BETTER UPSLOPE WIND
DIRECTION LEADS TO THE RETURN OF SOME SNOW SHOWERS TONIGHT...MAINLY
FOR THE MOUNTAINS.
HIGH TEMPERATURES TODAY OCCUR FIRST THING THIS MORNING. LIKE LOW
SIDE OF NUMBERS IN THE ARCTIC AIR FOR LOWS TONIGHT EXCEPT MET DID
LOOK A BIT LOW ALONG THE OHIO RIVER. NO CHANGE FROM PREVIOUS
FORECAST ON LOWS TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
NAM AND GFS SIMILAR WITH LOW LIFTING OUT OF THE GREAT LAKES AND ARE
QUICKER THAN PREVIOUS RUNS. HOWEVER, GFS HAS MORE MOISTURE WRAPING
AROUND LOW AND WITH NW FLOW OFF THE LAKES KEPT A SLIVER OF LIKELY
POPS MAINLY OVER THE NORTHERN MOUNTAINS OF WV AT 12Z MONDAY MORNING
AND THEN QUICKLY DIMISH POPS BY 18Z. KEPT TEMPERATURES ON MONDAY
CLOSER TO THE COLDER MET/FWC TEMPS WITH -17 TO -20 85H TEMPERATURES
ALOFT AT 12Z THEN SLOWLY WARMING DURING THE DAY.
HIGH PRESSURE THEN DOMINATES BUILDS IN DURING THE DAY ON MONDAY AND
MOVES TOWARDS THE EAST ON TUESDAY. CLOUDS INCREASE...AS WELL AS
MOISTURE ON TUESDAY. TEMPERATURES MODERATE A TAD ON A SOUTHERLY
FLOW AND WENT WITH A BLEND OF GUIDANCE.
TUESDAY NIGHT NEXT SYSTEM MOVES AFFECTS THE REGION. POPS INCREASE
TUESDAY NIGHT AS WELL FROM WEST TO EAST. TEMPERATURES SHOULD BE WARM
ENOUGH FOR RAIN IN THE LOWLANDS...WITH PRECIP STARTING OUT AS MIX OF
FRZ RAIN/SLEET THE EASTERN MOUNTAINS AND EXTREME NORTHERN ZONES
CHANGING TO RAIN TOWARDS DAWN.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LOW LIFTS FROM SOUTHERN MISSISSIPPI VALLEY UP TO THE GREAT LAKES ON
WENDESDAY. WARM FRONT QUICKLY PUSHES THROUGH CWA ON WENDESDAY AS
WELL. INITIALLY SFC TEMPS WILL BE COLD ENOUGH FOR SOME MIX
SNOW/SLEET/FRZ RAIN OVER EXTREME NORTHWEST SE OHIO ZONES ACROSS THE
EXTRME NORTHERN WV ZONES AND NORTHERN MOUNTAIN ZONES...BEFORE
TEMPERATURES WARM ENOUGH TO CHANGE IT TO ALL RAIN BY THE AFTERNOON
HOURS ON WENDESDAY. COLD FRONT PUSHES THROUGH ON WENDESDAY NIGHT
AND TAKES MOST OF THE PRECIP WITH IT. MODEL QPF LESS THAN PREVIOUS
RUNS...BUT STILL ENOUGH TO KEEP AN EYE ON ANY WATER PROBLEMS ON
WENDESDAY. WEAK HIGH PRESSURE BUILDS IN FOR CHRISTMAS DAY...BUT
QUICKLY MOVES EAST. FRONT TO OUR SOUTH RETURNS NORTHWARD FRI AS
WARM FRONT TO A POSITION JUST WEST OF OHIO RIVER...AS THE NEXT IN
SERIES OF LOW PRESSURE ORGANIZES OVER SOUTHERN PLAINS. LOW PRESSURE
TRACKS NE WITH MORE RAIN FOR SAT...PARTICULARLY ACROSS SE OH
COUNTIES. AS LOW TRACKS NORTH OF AREA...COLD FRONT PROGGED BY GFS
AND ECMWF TO CLEAR CWA SUN.
FOR TEMPS...PERFORMED A NON DIURNAL TRACE THROUGHOUT EXTENDED. TEMPS
RISE THROUGHOUT THE DAY WED AS STRONG WAA COMMENCES...WITH TEMPS
CLIMBING TO NEAR 50 UP THE KANAWHA VALLEY...WITH COOLER REGIONS
EASTERN SLOPES AND SE OH. CAA BEHIND FRONT FOR CHRISTMAS NOT TOO
IMPRESSIVE...BUT ENOUGH TO KNOCK TMPS DOWN INTO UPPR 30S TO MID 40S.
WAA COMMENCES ONCE AGAIN AHEAD OF NEXT SYSTEM FRI INTO SAT. TEMPS
SHOULD GET INTO THE 50S FOR SAT FOR MOST AREAS.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
06Z SUNDAY THRU 06Z MONDAY...
SYSTEM WITH SOME RAIN MOVES QUICKLY THROUGH OVERNIGHT. IT HAS HAD
THE EFFECT OF IMPROVING IFR TO VLIFR CONDITIONS THAT PERSISTED MUCH
OF SATURDAY. AFTER VARIABLE MOSTLY MVFR CONDITIONS OVERNIGHT...THE
WEATHER WILL CHANGE QUICKLY AROUND DAWN SUNDAY. THE 1204Z WINTER
SOLSTICE WILL BE MARKED BY A LOW PRESSURE CENTER AND COLD FRONT
MOVING THROUGH...FOLLOWED BY AN ARCTIC FRONT. BRIEF IFR CONDITIONS
ARE POSSIBLE IN SNOW AS THESE FRONTS MOVE THROUGH. THE ARCTIC FRONT
IS DUE MIDDAY AND EARLY AFTERNOON SUNDAY.
WINDS WILL SHIFT TO THE WEST AFTER THE FIRST FRONT AND BECOME
GUSTY...THEN BECOME EVEN STRONGER OUT OF THE WEST IN THE AFTERNOON
ONCE THE ARCTIC FRONT GOES BY. OTHERWISE CONDITIONS WILL IMPROVE TO
VFR MOST EVERYWHERE BY LATE AFTERNOON. SCATTERED WRAP AROUND SNOW
SHOWERS ARRIVE THIS EVENING AND COULD BRING MVFR CONDITIONS BACK TO
THE MOUNTAINS.
AVIATION OUTLOOK /BEYOND 06Z MONDAY/...
A DISTURBANCE MAY BRING BRIEF IFR CONDITIONS IN SCATTERED SNOW
SHOWERS OVERNIGHT SUNDAY NIGHT AND ON INTO EARLY MONDAY
MORNING...MAINLY ACROSS THE MOUNTAINOUS COUNTIES. IFR IN RAIN
POSSIBLE WEDNESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR WVZ046-047.
OH...WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
OHZ066-067.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...TRM
NEAR TERM...TRM
SHORT TERM...JS
LONG TERM...JS/30
AVIATION...TRMHazardous weather outlook, Dec 20, 10:21 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1021 PM EST SAT DEC 20 2008 WVZ046-047-220330- POCAHONTAS-RANDOLPH- 1021 PM EST SAT DEC 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. MUCH COLDER AIR ARRIVES SUNDAY...AND MAY PROMPT WIND CHILL ADVISORIES FOR SUNDAY NIGHT INTO EARLY MONDAY MORNING...WITH THE LOWEST WIND CHILL READINGS ACROSS THE HIGHEST TERRAIN. A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT INTO WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-220330- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- 1021 PM EST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT AND WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>038-220330- RALEIGH-FAYETTE-NICHOLAS-WEBSTER- 1021 PM EST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MUCH COLDER AIR MOVES OUR WAY ON SUNDAY. THIS MAY PROMPT WIND CHILL ADVISORIES BY SUNDAY NIGHT INTO EARLY MONDAY MORNING...WITH THE LOWEST WIND CHILLS ACROSS THE HIGH TERRAIN. A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT INTO WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-220330- PERRY-MORGAN- 1021 PM EST SAT DEC 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT AND WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 4:11 AM EST | Wind Advisory | RLX | 32 hr |
Nearby
Wind Chill Advisories in West Virginia, 2008Wind Chill Advisories in Ohio, 2008Wind Chill Advisories in Kentucky, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.